Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 211, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 28, 2018, 7:38 AM EST for Fulton County, Gwinnett County, Georgia. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2018, 7:38 AM EST (12:38 UTC)
- Expired
- Dec 28, 2018, 1:55 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked Creek near Norcross (CRKG1). The gauge peaked at 12.28 ft at Dec 28, 2018, 10:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
473 WGUS42 KFFC 281238 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 738 AM EST Fri Dec 28 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Crooked Creek near Norcross affecting Fulton and Gwinnett Counties Peachtree Creek near Atlanta affecting De Kalb and Fulton Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC121-135-290237- /O.NEW.KFFC.FL.W.0211.181228T1238Z-000000T0000Z/ /CRKG1.1.ER.181228T1217Z.181228T1217Z.000000T0000Z.UU/ 738 AM EST Fri Dec 28 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Crooked Creek near Norcross. * From this morning until further notice. * At 7 AM Friday the stage was 10.9 feet...and rising. * Flood stage is 11 feet. * At 11 feet...Flood stage is reached. Minor flooding of the natural flood plain begins mainly on the left bank upstream and downstream from the gauge at Spalding Drive. && LAT...LON 3397 8421 3392 8425 3395 8429 3399 8425 $$ GAC089-121-290237- /O.NEW.KFFC.FL.W.0212.181228T1238Z-000000T0000Z/ /AANG1.1.ER.181228T1217Z.181228T1217Z.000000T0000Z.NO/ 738 AM EST Fri Dec 28 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Peachtree Creek near Atlanta. * From this morning until further notice. * At 7 AM Friday the stage was 16.9 feet...and rising. * Flood stage is 17 feet. * At 17 feet...Flood Stage is reached with minor flooding along the creek upstream and downstream from the gage on Northside Drive. Woodward Way becomes impassable with 1 to 4 feet of water on the road. Front yards of homes will also be flooded. The Atlanta Memorial Park and large portions of the Cross Creek and Bobby Jones Golf Courses are flooded. Sections of Hanover West Drive and backyards on portions of Peachtree Battle Avenue will be flood with 1 to 2 feet of water. && LAT...LON 3385 8438 3379 8435 3380 8446 3385 8445 $$
1 follow-up statement
710 WGUS82 KFFC 281855 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 155 PM EST Fri Dec 28 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Crooked Creek near Norcross affecting Fulton and Gwinnett Counties GAC121-135-281925- /O.CAN.KFFC.FL.W.0211.000000T0000Z-181228T1855Z/ /CRKG1.1.ER.181228T1217Z.181228T1445Z.181228T1746Z.UU/ 155 PM EST Fri Dec 28 2018 The Flood Warning is cancelled for The Crooked Creek near Norcross. * This takes effect immediately. * Until Wednesday evening. * At 1PM Friday the stage was 10.3 feet...and falling. * Flood stage is 11.0 feet. * The creek will continue to fall. && LAT...LON 3397 8421 3392 8425 3395 8429 3399 8425 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:37 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 28, 6:37 AM EST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 637 AM EST Fri Dec 28 2018 .PREV DISCUSSION... /issued 406 AM EST Fri Dec 28 2018/ SHORT TERM /Today through Saturday/... Significant wave of showers and embedded thunderstorms moved through the NW half of the area during the evening and first part of the overnight hours. This was largely due to a strong low level jet that interacted with a warm located along the I85 corridor on the west side and along I20 to the east. This produced around 2 inches in the last 6 hours from LaGrange to Newnan and portions of the metro. These areas also received close to an inch 8 to 12 hours ago bring totals up to around 3 inches with locally higher amounts. This has resulted in some localized flooding across the area although difficult to discern flash versus areal at this point with the multiple rounds of precip affecting these areas. Seeing a relative lull at the moment but next wave already forming over portions of Alabama along actual frontal boundary. Should see NW GA get in on the act first with most significant activity later this morning. Initially this line will not have much movement but front does eventually get some momentum with line moving through the metro by early afternoon. Current Flash Flood watch looks to cover these areas well and no changes planned there. May be able to cancel watch early given earlier expected clearing trend later tonight. Front will stall through Saturday and SW flow aloft will ensure deep layer moisture will continue to stream in. Some discrepancy in models as to where re-development of activity takes place with GFS and other global models indicating southern sections of the forecast area while convective allowing models indicate more along the I85 corridor and areas that have been seen the most rain. Have used a blend for now but kept likely pops over southern most sections for now but this will need to be refined. No significant gusts of note per latest mesonet obs and should be able to allow wind advisory expire at 12Z. Deese LONG TERM /Saturday Night through Thursday/... Long term period will be punctuated by a prolonged wet period. The upper level low will move across northern Mexico Saturday night into Monday with deep moist southwest flow feeding periods of showers. A warm front will lift northward Sunday, and a cold front will move into the area late Monday as the now upper level wave pushes the surface low through the Mississippi, Tennessee Valleys onto the Ohio Valley by Tuesday. Isolated thunderstorms will be possible Monday afternoon and again Tuesday afternoon in the vicinity of the cold front. The cold front slowly pushes through the forecast area Tuesday and Wednesday as the next upper level low digs into the desert southwest. As the upper low ejects across the Gulf Coast states by the end of the week, surface low pushes the front through the forecast area by the end of the week. Current rainfall totals for Saturday night through Wednesday morning are in the 1.5 to 3 inch range. With already saturated soils and multiple days of rainfall, the threat for flash flooding in addition to river flooding will continue for several days. Have stayed close to guidance temperatures through the extended period, which brings near freezing temperatures into portions of north Georgia Thursday morning which would support a mix of rain and snow briefly Thursday morning. At this time any accumulations will be an inch or less. Atwell PREV DISCUSSION... /Issued 108 AM EST Fri Dec 28 2018/ .AVIATION... 12Z UPDATE... IFR conditions for the most part but periodic lines of SHRA have allowed for temporary improvements. Overall, expect continued bands of SHRA for first part of today along with continued IFR/LIFR conditions due to cigs. Winds to become SW early afternoon and coincide with a second round of heavy SHRA with embedded TSRA. It will take awhile for front to clear with a prolonged period of -RA through 04Z. Improvement to MVFR looks to be delayed now for the overnight period Sat night. //ATL CONFIDENCE...12Z UPDATE... Medium on LIFR duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 65 48 65 49 / 100 50 20 60 Atlanta 66 47 60 50 / 100 40 20 60 Blairsville 61 40 58 44 / 100 20 5 50 Cartersville 65 43 57 45 / 100 20 5 50 Columbus 69 55 64 54 / 100 60 60 60 Gainesville 62 45 62 48 / 100 30 5 50 Macon 70 56 66 55 / 100 70 60 60 Rome 65 41 56 45 / 100 10 5 50 Peachtree City 67 48 62 49 / 100 50 40 60 Vidalia 75 62 70 60 / 90 80 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Jackson...Jasper...Jones...Lamar... Lumpkin...Madison...Marion...Meriwether...Monroe...Morgan... Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Taylor...Towns...Troup...Union...Upson...Walker...Walton... Warren...White...Whitfield...Wilkes. Wind Advisory until 7 AM EST this morning for the following zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee... Cobb...Dade...Dawson...Douglas...Fannin...Floyd...Gilmer... Gordon...Haralson...Lumpkin...Murray...Paulding...Pickens... Polk...Towns...Union...Walker...White...Whitfield. && SHORT TERM...Deese LONG TERM....Atwell AVIATION...Deese
Hazardous weather outlook, Dec 28, 5:58 AM EST, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 558 AM EST Fri Dec 28 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 558 AM EST Fri Dec 28 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and a few thunderstorms will move across the area through tonight. Locally heavy rain and brief strong wind gusts can be expected, especially in the higher terrain of north Georgia. A Flash Flood Watch is in effect through tomorrow morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Several rounds of showers will continue into next week, with isolated thunderstorms possible Monday and Tuesday. Much of the area could see 2 to 4 inches of additional rainfall, with locally higher amounts possible. This rainfall will increase the river and stream flood threat once again as grounds remain wet from recent rains. Localized flash flooding will also be a concern in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 11:03 PM EST | Special Weather Statement | FFC | Troup | 42 min |
| Dec 28, 12:35 AM EST | Special Weather Statement | FFC | Fayette, Henry, Meriwether, Pike, Spalding | 40 min |
| Dec 28, 2:27 AM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Dec 28, 4:53 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Dec 28, 4:53 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Dec 28, 5:34 AM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Dec 28, 6:58 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 7:23 AM EST | River Flood Warning | FFC | Fulton | 24 hr |
| Dec 28, 7:30 AM EST | River Flood Warning | FFC | Whitfield | 3 days |
| Dec 28, 7:38 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 7:54 AM EST | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Dec 28, 8:07 AM EST | River Flood Warning | FFC | Fulton | 2 hr |
| Dec 28, 8:15 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 9 hr |
| Dec 28, 8:21 AM EST | River Flood Warning | FFC | DeKalb | 6 hr |
| Dec 28, 8:28 AM EST | Special Weather Statement | FFC | Carroll | 32 min |
| Dec 28, 8:34 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 8:37 AM EST | Flash Flood Warning | FFC | Dawson, Hall, Lumpkin, Towns, Union, White | 6 hr |
| Dec 28, 8:42 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Dec 28, 9:00 AM EST | River Flood Warning | FFC | Catoosa | 19 hr |
| Dec 28, 9:08 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 9:14 AM EST | Areal Flood Warning | FFC | Cobb, DeKalb, Douglas, Forsyth, Fulton, Gwinnett and 1 more | 6 hr |
| Dec 28, 9:16 AM EST | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Meriwether, Troup | 44 min |
| Dec 28, 9:21 AM EST | Areal Flood Warning | FFC | Clayton, Coweta, Douglas, Fayette, Fulton, Heard and 2 more | 6 hr |
| Dec 28, 9:21 AM EST | River Flood Warning | FFC | Coweta | 24 hr |
| Dec 28, 9:22 AM EST | River Flood Warning | FFC | Fulton | 11 hr |
| Dec 28, 9:26 AM EST | River Flood Warning | FFC | Gwinnett | 23 hr |
| Dec 28, 9:26 AM EST | River Flood Warning | FFC | Cobb, Douglas | 46 hr |
| Dec 28, 9:30 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Dec 28, 9:36 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Dec 28, 9:47 AM EST | River Flood Warning | FFC | Coweta, Fayette | 20 hr |
| Dec 28, 10:11 AM EST | River Flood Warning | FFC | Hall, White | 6 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Cobb, Fulton | 21 days |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Cobb, Fulton | 22 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 50 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 40 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 11 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 35 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Barrow, Jackson | 37 hr |
| Dec 28, 10:14 AM EST | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 31 min |
| Dec 28, 10:34 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Dec 28, 10:39 AM EST | River Flood Warning | FFC | DeKalb | 3 hr |
| Dec 28, 10:47 AM EST | Special Weather Statement | FFC | Butts, Jasper, Jones, Monroe, Morgan, Putnam | 43 min |
| Dec 28, 10:59 AM EST | Special Weather Statement | FFC | Marion, Stewart, Taylor | 46 min |
| Dec 28, 11:02 AM EST | River Flood Warning | FFC | Fulton | 9 hr |
| Dec 28, 11:17 AM EST | River Flood Warning | FFC | Murray, Whitfield | 39 hr |
| Dec 28, 11:18 AM EST | Areal Flood Warning | FFC | Banks, Hall, Jackson | 6 hr |
| Dec 28, 11:33 AM EST | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Jones, Oglethorpe, Putnam and 2 more | 42 min |
| Dec 28, 11:34 AM EST | River Flood Warning | FFC | Fayette, Fulton | 21 days |
| Dec 28, 11:44 AM EST | River Flood Warning | FFC | Troup | 21 days |
| Dec 28, 11:45 AM EST | Special Weather Statement | FFC | Bibb, Crawford, Macon, Peach, Schley, Sumter and 1 more | 45 min |
| Dec 28, 11:55 AM EST | River Flood Warning | FFC | Coweta, Fayette | 15 hr |
| Dec 28, 12:00 PM EST | River Flood Warning | FFC | Cherokee | 22 hr |
| Dec 28, 12:03 PM EST | River Flood Warning | FFC | Murray | 5 hr |
| Dec 28, 12:46 PM EST | Special Weather Statement | FFC | Dooly, Sumter | 29 min |
| Dec 28, 2:11 PM EST | River Flood Warning | FFC | Fulton | 34 hr |
| Dec 28, 2:11 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 28 hr |
| Dec 28, 3:08 PM EST | River Flood Warning | FFC | Fulton | 21 days |
| Dec 28, 3:59 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 3 days |
| Dec 28, 3:59 PM EST | River Flood Warning | FFC | Cherokee | 11 hr |
| Dec 28, 5:36 PM EST | River Flood Warning | FFC | Douglas | 21 days |
| Dec 28, 6:14 PM EST | River Flood Warning | FFC | Douglas, Fulton | 22 hr |
| Dec 28, 6:14 PM EST | River Flood Warning | FFC | Heard | 20 hr |
| Dec 28, 6:14 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 43 hr |
| Dec 28, 6:19 PM EST | River Flood Warning | FFC | DeKalb | 10 hr |
| Dec 28, 6:26 PM EST | River Flood Warning | FFC | Fayette | 26 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.